Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 22, 2013, 10:09 AM CST for Dale County, Alabama. It took effect at Feb 23, 2013, 6:51 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 10:09 AM CST (16:09 UTC)
- In effect from
- Feb 23, 2013, 6:51 PM CST
- Expired
- Feb 26, 2013, 10:00 PM CST
- In force
- 3 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Dale County, AL
The river
Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 8:43 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 22, 8:43 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 AM EST Fri Feb 22 2013
.NEAR TERM [Through Saturday]...
Forecast for heavy rainfall remains on track this morning, with
only adjustments to the morning update being with lowering max temps and
rising PoPs in expected axis of persistent rainfall today.
Effective surface front extends from southeast GA w-sw to near
Dothan and then sw to near PNS. This boundary will likely move
very little through the day. Still difficult to pinpoint exactly
where axis of maximum rainfall will become established in our
area, however current trends suggest from the far wrn FL panhandle
into sw GA around ALB. Latest high-res guidance continues to paint
this general axis with 4-6" general rainfall through Saturday
morning with 10+" maxima. Flash flood watch will remain untouched. This
amount of rain could cause significant flooding in low lying and
vulnerable areas along with potential major rises along area
rivers and streams which are already at elevated flow levels from
earlier rainfall. All interests are urged to keep abreast of the
latest situation and be prepared if Flood or Flash Flood Warnings
are issued later today. Although deep layer shear remains
supportive of possible organization with the strong cores/clusters
and we can't rule out a strong wind gust, overall severe threat
appears low with this event.
&&
.SHORT TERM [Saturday Night Through Tuesday]...
A break in the heavy rainfall starts on Saturday night but will
quickly end by Sunday afternoon as a strong warm front lifts
rapidly northward ahead of a strong developing storm system across
the Central Plains. There are still some subtle differences here
between the GFS and the Euro with respect to timing and strength
of this system. However, the Euro has been most consistent run to
run and better recent performer, so weighted this portion of the
forecast much closer to the 22/00z Euro.
By Sunday evening, strong isentropic ascent will be underway
across the region as the warm front lifts northward. By midday
Monday a very brief lull in the action could occur as the warm
front recedes north of the area before the main upper level energy
and cold front move in from the west. Wind shear will be
increasing and should a few breaks in the cloud deck materialize,
we could be looking at a severe weather threat to go with the
already dangerous flood threat, but this is more conditional on
airmass destabilization after considerable rains and whether a true
warm sector can penetrate far enough inland. However, the flood
potential cannot be understated enough here though. After one
heavy rainfall event in the near term period, this system (though
a little more progressive) promises to deliver an easy 3 to 5
inch rainfall event across much of the area between the warm
frontal rain Sunday evening into Monday plus the storms along the
cold front Monday night.
&&
.LONG TERM [Tuesday Night through Thursday]...
Much of the guidance shows a tranquil but cool period developing
after the last two storm systems. Both the Euro and GFS show a dry
pattern developing through the end of the long term period as an
upper trough amplifies over the Eastern Conus. Guidance is in good
agreement that should this pattern materialize, February may end
and March begin with considerably below normal temperatures.
&&
.AVIATION...
The main challenge will be the advancing showers and thunderstorms,
which are still expected to be heavier and more numerous to the
north and west. This is indicated well by existing TAFs with
heaviest rain over our northern and western Taf Sites of ABY and
DHN.
&&
.MARINE...
As the next in a series of Low Pressure Systems approaches
from the west today and tonight, winds and seas will continue to
gradually increase and then level off out of the southeast and
south. At this time, they are expected to reach cautionary levels
through Saturday, before winds shift to the northwest and north and
weaken behind the Cold Front on Saturday Night. However, winds and
seas could be locally higher in the vicinity of showers and
thunderstorms.
&&
.FIRE WEATHER...
There are no fire weather concerns for the next several days.
&&
.HYDROLOGY...
Despite some decline in river heights from their elevated levels
last week, many of our area rivers are at risk of flooding with two
systems approaching the area over the next week.
The first round of rainfall will start this morning in SE AL. A warm
front will stall to our northwest, causing a rainy Friday day and
evening for SE AL, the FL panhandle, and parts of SW GA before the
system moves eastward on Saturday. The models indicate this first
front will exit our area Saturday evening, although there is some
disagreement on timing.
Rainfall totals for this first system are estimated to be 4-6" for
SE AL, the Ern FL panhandle, and parts of SW GA, although locally
higher rainfall amounts are likely to occur, especially over SE AL
and parts of SW GA.
The second round of heavy rainfall is forecast to begin Sunday
night. An upper level trough will into the SE US and causes another
surface low to form with more rainfall possible for our forecast
area Sunday night through Monday. Models indicate this second system
will exit the area Monday night, although the ECMWF is slower with
it and shows it exiting Tuesday. The first round of heavy rain may
serve as a 'primer' for the region, so flash flood guidance will be
lower considering the recent large amounts of precipitation.
Rainfall predictions for today through Tuesday peak in excess of
10 inches in SE AL and parts of the FL panhandle. Again, local
rainfall amounts can easily exceed these area average estimates.
Based on MMEFS ensemble guidance, the following rivers show high
potential for flooding...
Choctawhatchee River...Exceeds a 70% chance of minor flooding at
Caryville, FL and exceeds a 30% chance of moderate flooding at
Bruce, FL through Tuesday. Newton, AL and Geneva, AL are also at
risk of flooding along this river.
Apalachicola River...Exceeds a 70% chance of minor flooding at
Blountstown, FL through Tuesday. Woodruff, FL is also at risk of
flooding along this river.
Kinchafoonee Creek...Exceeds a 30% chance of moderate flooding at
Dawson, GA through Tuesday.
Withlacoochee River...Exceeds a 70% chance of minor flooding at
Valdosta, GA through Tuesday. Pinetta, FL is also at risk of
flooding downstream.
Other rivers at risk of flooding include...
Chipola River at Mariana, FL and Altha, FL.
Flint River from Albany, GA to Lake Seminole, GA.
Muckalee Creek in Leesburg, GA.
Spring Creek near Iron City, GA and Reynoldsville, GA.
Little River near Adel, GA and Hahira, GA.
Note...Hydrology predictions depend heavily upon location of
rainfall. The forecasts here are based on model precipitation output
and are subject to many errors. We will continue to monitor the
situation as the front approaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 61 75 57 74 / 60 60 70 70 10
Panama City 70 65 70 57 73 / 70 70 80 60 20
Dothan 69 62 70 49 72 /100 90 80 30 10
Albany 68 61 71 50 72 /100 90 80 60 10
Valdosta 77 59 75 57 74 / 50 60 70 80 10
Cross City 77 59 76 63 76 / 10 20 40 60 20
Apalachicola 67 64 70 61 71 / 50 50 60 70 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH from Noon CST today through Saturday
afternoon for Calhoun-Central Walton-Coastal Bay-Holmes-
Inland Bay-Inland Walton-Jackson-South Walton-Washington.
GA...FLASH FLOOD WATCH from 1 PM EST this afternoon through
Saturday evening for Baker-Ben Hill-Calhoun-Clay-Decatur-
Dougherty-Early-Irwin-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Tift-Turner-Worth.
AL...FLASH FLOOD WATCH from Noon CST today through Saturday
afternoon for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM/AVIATION...Evans
REST OF DISCUSSION...Godsey/GouldHazardous weather outlook, Feb 22, 4:04 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EST FRI FEB 22 2013 ALZ065>069-FLZ007>013-108-112-GAZ120>131-142>145-155-156-231000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON- COASTAL BAY-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE- DECATUR- 504 AM EST FRI FEB 22 2013 /404 AM CST FRI FEB 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SLOW MOVING STORM SYSTEM WILL AFFECT THE REGION TODAY WITH THE PRIMARY THREAT BEING HEAVY RAIN. AVERAGE RAINFALL AMOUNTS THROUGH TONIGHT COULD APPROACH 2 TO 4 INCHES WITH MAXIMUM AMOUNTS IN EXCESS OF 6 INCHES POSSIBLE. THIS RAINFALL WILL CREATE THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. GUSTY WINDS MAY ALSO ACCOMPANY SOME OF THE STRONGER STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAVY RAINFALL WILL CONTINUE INTO SATURDAY BEFORE THE FIRST SYSTEM FINALLY CLEARS THE REGION SATURDAY EVENING. A BRIEF DRY PERIOD IS EXPECTED ON SUNDAY BEFORE ANOTHER STRONG AND SLOW MOVING STORM SYSTEM STARTS TO AFFECT THE AREA SUNDAY NIGHT. THIS SYSTEM WILL BRING ANOTHER ROUND OF HEAVY RAIN TO THE REGION ALONG WITH THE POTENTIAL FOR SEVERE WEATHER ON MONDAY. RAINFALL FROM THESE TWO STORM SYSTEMS WILL LIKELY INCREASE THE POTENTIAL FOR SUSTAINED RIVER FLOODING CONTINUING THROUGH MUCH OF THE WEEK. DRIER AND MORE TRANQUIL WEATHER WILL RETURN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY MONITOR THE WEATHER TODAY AND REPORT ANY FLOODING OR OTHER SIGNIFICANT WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FLZ014>019-026>029-034-114-115-118-127-128-134-GAZ146>148-157>161- 231000- INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON- LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE-COLQUITT-COOK-BERRIEN-GRADY-THOMAS- BROOKS-LOWNDES-LANIER- 504 AM EST FRI FEB 22 2013 /404 AM CST FRI FEB 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SLOW MOVING STORM SYSTEM WILL AFFECT THE REGION TODAY WITH THE PRIMARY THREAT BEING HEAVY RAIN. AVERAGE RAINFALL AMOUNTS THROUGH TONIGHT COULD APPROACH 1 TO 2 INCHES WITH MAXIMUM AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. THIS RAINFALL WILL CREATE THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAVY RAINFALL WILL CONTINUE INTO SATURDAY BEFORE THE FIRST SYSTEM FINALLY CLEARS THE REGION SATURDAY EVENING. A BRIEF DRY PERIOD IS EXPECTED ON SUNDAY BEFORE ANOTHER STRONG AND SLOW MOVING STORM SYSTEM STARTS TO AFFECT THE AREA SUNDAY NIGHT. THIS SYSTEM WILL BRING ANOTHER ROUND OF HEAVY RAIN TO THE REGION ALONG WITH THE POTENTIAL FOR SEVERE WEATHER ON MONDAY. RAINFALL FROM THESE TWO STORM SYSTEMS WILL LIKELY INCREASE THE POTENTIAL FOR SUSTAINED RIVER FLOODING CONTINUING THROUGH MUCH OF THE WEEK. DRIER AND MORE TRANQUIL WEATHER WILL RETURN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY MONITOR THE WEATHER TODAY AND REPORT ANY FLOODING OR OTHER SIGNIFICANT WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GMZ730-750-755-765-770-775-231000- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WINDS WILL BE AT CAUTIONARY LEVELS THROUGH TONIGHT WITH ELEVATED SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MARINE AREA AS WELL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST TUESDAY WITH A COMBINATION OF STRONG WINDS AND NUMEROUS SHOWERS AND THUNDERSTORMS. MORE TRANQUIL CONDITIONS WILL RETURN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:36 AM CST | Special Marine Warning | TAE | 114 min | |
| Feb 22, 9:57 AM CST | River Flood Warning | TAE | Holmes, Washington | 12 days |
| Feb 22, 10:30 AM CST | River Flood Warning | TAE | Walton | 6 days |
| Feb 22, 10:45 AM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 14 days |
| Feb 22, 12:12 PM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 22, 3:45 PM CST | Areal Flood Advisory | TAE | Holmes, Walton | 3 hr |
| Feb 22, 4:00 PM CST | Areal Flood Advisory | TAE | Bay, Gulf | 3 hr |
| Feb 22, 4:22 PM CST | River Flood Warning | TAE | Walton | 4 days |
| Feb 22, 4:38 PM CST | Areal Flood Advisory | TAE | Liberty, Wakulla | 3 hr |
| Feb 22, 10:39 AM CST | River Flood Warning | TAE | Lee | 6 days |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.